Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 3, 2009, 10:12 PM MDT for Morgan County, Colorado. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2009, 10:12 PM MDT (04:12 UTC)
- Expired
- Jul 4, 2009, 3:08 AM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, CO
The radar
The Denver radar (KFTG), 89 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:27 PM MDT | FLOOD | Fort Morgan, CO | WATER 3 FEET DEEP ON COUNTY ROAD 20. 2 INCHES OF RAIN MEASURED IN RAIN GAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 040412
FFWBOU
COC087-040615-
/O.NEW.KBOU.FF.W.0010.090704T0412Z-090704T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1012 PM MDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 1215 AM MDT
* AT 1009 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN CENTRAL MORGAN COUNTY...ESPECIALLY IN FORT MORGAN.
THE STORM THAT PRODUCED THE FLOODING WAS LOCATED 5 MILES NORTH
OF GARY...OR 14 MILES SOUTHEAST OF FORT MORGAN. THIS STORM WAS
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOG LANE
VILLAGE...GARY...FORT MORGAN...BRUSH AND ADENA SCHOOL.
THE MORGAN COUNTY SHERIFF REPORTED AREAS OF FORT MORGAN FLOODED TO A
DEPTH OF TWO AND ONE HALF FEET DEEP...WITH LESSER FLOODING IN LOG
LANE VILLAGE. RADAR INDICATES THAT THE AREA OF HEAVY RAIN EXTENDS
SOUTHEAST OF FORT MORGAN TOWARD GARY...AND FLOODING IS LIKELY
OCCURRING IN THESE AREAS AS WELL. THESE AREAS RECEIVED UP TO 1.5
INCHES OF RAIN IN 30 MINUTES.
OFFICIALS ALSO REPORTED NUMEROUS DOWNED TREES AND POWER LINES IN
FORT MORGAN. ASSUME ANY DOWNED POWER LINES ARE LIVE...AND STAY OUT
OF STANDING WATER IN AREAS OF DOWNED POWER LINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
&&
LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
4020 10391 4032 10381
$$
GIMMESTAD2 follow-up statements
000
WGUS55 KBOU 040615
FFWBOU
COC087-041215-
/O.EXT.KBOU.FF.W.0010.000000T0000Z-090704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1215 AM MDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 615 AM MDT
* AT 1208 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM THIS EVENING CONTINUES IN THE CITY OF
FORT MORGAN. STREETS AND SOME COUNTY ROADS REMAIN UNDER 2-3 FEET OF
WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
4020 10391 4032 10381
$$
SWE000
WGUS75 KBOU 040908
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
308 AM MDT SAT JUL 4 2009
COC087-040912-
/O.CAN.KBOU.FF.W.0010.000000T0000Z-090704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
308 AM MDT SAT JUL 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MORGAN
COUNTY...
LAW ENFORCEMENT AND EMERGENCY MANAGERS INDICATED FLOOD WATERS HAVE
SUBSIDED IN THE TOWN OF FORT MORGAN AND FLASH FLOODING IS NO LONGER
EXPECTED. THERE IS STILL SOME RESIDUAL MINOR FLOODING...ESPECIALLY
ACROSS THE SOUTHEAST SECTIONS OF FORT MORGAN...ESPECIALLY SOUTH OF
INTERSTATE 76 AND EXTENDING EASTWARD TOWARDS COUNTY ROAD 21.
CONSIDERABLE DEBRIS REMAINS IN FORT MORGAN WITH NUMEROUS DOWNED
TREES FROM THE STRONG WINDS LAST EVENING.
LAT...LON 4024 10347 4008 10347 4000 10348 4000 10371
4020 10391 4032 10381
$$
SWEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:50 PM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, Jul 3, 2:50 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT FRI JUL 3 2009 .SHORT TERM...SHORT WAVE CURRENTLY MOVING ACROSS CENTRAL COLORADO IS ENHANCING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. AN EXTRA EXTENSION OF THE SHORT WAVE SHOWN ON SATELLITE WHICH WAS NOT CAPTURED BY MODELS IS EXPECTED TO CONTINUE THIS ACTIVITY THROUGH THE AFTERNOON AND EVENING. DEWPOINTS IN THE 50S AND 60S WILL HELP WITH THE INSTABILITY. MOISTURE FROM THE SOUTHWEST CONTINUES TO RIDE OVER THE RIDGE TO ADD TO THE AVAILABLE MOISTURE...CONTRIBUTING TO THE PRECIPITABLE WATER VALUES OVER AN INCH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING OFF OF THE MOUNTAINS AND FOOTHILLS ONTO THE PLAINS THIS EVENING. A THERMAL LOW OVER THE KANSAS AND COLORADO BORDER WILL SERVE AS A FOCUS FOR LOW LEVEL CONVERGENCE AND WITH ENOUGH SHEAR...A CHANCE EXISTS FOR SOME THUNDERSTORMS TO REACH SEVERE CRITERIA OVER THE PLAINS ESPECIALLY AS THE SHORTWAVE PASSES OVERHEAD LATE THIS AFTERNOON. THE SHEAR WILL ALLOW THE STORMS TO POSSIBLY PRODUCE HEAVY RAIN...LARGE HAIL AND STRONG GUSTY WINDS. A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS LATE AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS AS A RESULT. A COLD FRONT ON THE BACK OF THE SHORTWAVE WILL SLIDE SOUTH OVER NORTHEASTERN COLORADO KEEPING PRECIP CHANCES THOUGH MIDNIGHT...EVEN THOUGH GOOD QG DESCENT WILL BE OVER THE FORECAST AREA. PRECIP SHOULD END SHORTLY AFTER MIDNIGHT THOUGH AS THE SUBSIDENT AIRMASS BEHIND THE COLD FRONT BECOMES DOMINANT. UPSLOPE FLOW AFTER THE COLD FRONT WILL KEEP DEWPOINTS IN THE 50S AND 60S OVER THE PLAINS TOMORROW. MOISTURE ADVECTED FROM THE SOUTHWEST WILL STILL BE OVER THE STATE AS WEAK UPPER DISTURBANCES BRING SOME WEAK QG ASCENT. ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING. TEMPERATURES WILL BE A FEW DEGREES COOLER TOMORROW FROM THE COLD FRONT...BUT STILL STAY IN THE LOWER TO MID 80S. .LONG TERM...MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH SUNDAY. THE ATMOSPHERE WILL REMAIN RATHER UNSTABLE WITH DAYTIME HEATING AND EMBEDDED WEAK DISTURBANCES. ONE SUCH DISTURBANCE IS NOW SEEN OVER THE NORTHERN CALIFORNIA/NEVADA BORDER...AND PER THE Q-G VERTICAL MOTION FIELDS IS SHOWN TO REACH THE FORECAST AREA SATURDAY NIGHT. THIS SHOULD HELP STORM COVERAGE SATURDAY EVENING...WHILE SUPERCELL POTENTIAL AND SEVERE WEATHER THREAT ON THE PLAINS WILL BE SUPPORTED BY 0-6KM BULK SHEAR OF 20-25 M/S. ON SUNDAY...BOTH THE NAM AND GFS WANT TO DRY IT OUT ALONG THE FRONT RANGE AND SHIFT THE THETA-E AXIS EASTWARD ACROSS THE PLAINS. THERE IS SOME UNCERTAINTY WITH REGARD TO THIS AS HIGH PRESSURE OVER THE CENTRAL PLAINS COULD PROMOTE STRONGER SOUTHEASTERLY FLOW AND A DENVER CYCLONE WHICH WOULD HELP THE MOISTURE HOLD IN PLACE ACROSS MOST OF THE FRONT RANGE. AT THIS TIME...WILL HAVE TO BROADBRUSH THE AREA WITH SCATTERED POPS GIVEN THE UNCERTAINTY ON THE MESOSCALE FEATURES AND AMOUNT OF LOW LEVEL MOISTURE. AGAIN...THERE WILL BE A THREAT OF MORE SEVERE STORMS WITH SUFFICIENT SHEAR AND INSTABILITY. BY MONDAY...THE AIRMASS SHOULD BEGIN TO STABILIZE AND WARM ALOFT AS UPPER RIDGE BEGINS TO AMPLIFY JUST A BIT. HOWEVER...WE ARE STILL IN NORTHWEST FLOW ALOFT SO LOW POPS ARE STILL JUSTIFIED...ESPECIALLY WITH LOW LEVEL MOISTURE LURKING OVER THE PLAINS. TUESDAY THROUGH FRIDAY WILL FEATURE MUCH DRIER AND WARMER SOUTHWEST FLOW ALOFT. TEMPERATURES ARE EXPECTED TO PUSH INTO THE 90S FOR HIGHS ACROSS THE PLAINS WITH 700 MB READINGS RISING TO AROUND 20C. ANY STORMS WILL BE HIGH BASED AND PRODUCE MAINLY GUSTY WINDS AND ONLY LIGHT RAINFALL. MOISTURE WILL HAVE A TENDENCY TO INCREASE UNDER THE RIDGE SO STORM COVERAGE MAY INCREASE JUST SLIGHTLY BY THE END OF NEXT WEEK. && .AVIATION...SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE THROUGH 02Z...WITH CEILINGS OVERALL EXPECTED TO REMAIN ABOVE 6000 FEET. WINDS WILL TURN NORTHERLY AROUND 03Z AS A COLD FRONT SLIDES SOUTH OVER THE FORECAST AREA. AIRMASS WILL DRY OUT AFTER 06Z HOWEVER. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KRIEDERMAN/BARJENBRUCH
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT FRI JUL 03 2009 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT FRI JUL 03 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EARLY EVENING. DEPENDING ON IF MAXIMUM TEMPERATURES GET WARM ENOUGH...THERE COULD BE MORE IN COVERAGE. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. THERE WILL BE A SLIGHT CHANCE FOR A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON OVER THE PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS THE AREA DURING THE UPCOMING HOLIDAY WEEKEND. SUFFICIENT WIND SHEAR AND INSTABILITY WILL BE PRESENT TO BRING A THREAT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THROUGH MONDAY. THUNDERSTORMS CHANCES AND INTENSITY WILL DECREASE SIGNIFICANTLY FOR TUESDAY THROUGH THURSDAY AS A DRIER AND MUCH WARMER AIRMASS SPREADS ACROSS COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY AFTERNOON. KRIEDERMAN/BARJENBRUCH
In the hours before
Special weather statement, Jul 3, 4:43 PM MDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT FRI JUL 3 2009
COZ036-039-040-043-032315-
CENTRAL AND SOUTH WELD COUNTY CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
443 PM MDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN JEFFERSON COUNTY
SOUTHWESTERN ARAPAHOE COUNTY
SOUTHEASTERN BOULDER COUNTY
WESTERN ADAMS COUNTY
SOUTHWESTERN DENVER COUNTY
SOUTHWESTERN WELD COUNTY
BROOMFIELD COUNTY
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 50 MPH AND BRIEF HEAVY RAINFALL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR LAFAYETTE TO 3 MILES
NORTHWEST OF ARVADA TO 3 MILES WEST OF GOLDEN TO 2 MILES EAST OF
KITTREDGE...OR ALONG A LINE EXTENDING FROM 21 MILES NORTH OF DENVER
TO 12 MILES NORTHWEST OF DENVER TO 16 MILES WEST OF DENVER TO 17
MILES WEST OF DENVER...MOVING EAST AT 20 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...TINY TOWN...SUPERIOR...SHERIDAN...ROCKY FLATS...RED
ROCKS PARK...MORRISON...LOUISVILLE...LAFAYETTE...KITTREDGE...INDIAN
HILLS...IDLEDALE...GREENWOOD VILLAGE...FREDERICK...FORT LUPTON...
FIRESTONE...FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON...WESTERN
CENTENNIAL...WHEAT RIDGE...WESTMINSTER...THORNTON...NORTHGLENN...
NORTHERN LITTLETON...LAKEWOOD...GOLDEN...ENGLEWOOD...DENVER...
COMMERCE CITY...BROOMFIELD AND ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO 0NE INCH IN A HALF
AN HOUR.
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR NORTHEASTERN COLORADO.
&&
LAT...LON 4015 10472 3959 10491 3959 10533 3980 10530
3992 10518 4013 10507
TIME...MOT...LOC 2242Z 265DEG 18KT 4002 10507 3985 10510
3974 10523 3964 10523
RJKSpecial weather statement, Jul 3, 4:54 PM MDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
454 PM MDT FRI JUL 3 2009
COZ050-051-032345-
SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-
454 PM MDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
EASTERN SEDGWICK COUNTY
NORTHEASTERN PHILLIPS COUNTY
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
JULESBURG...MOVING EAST AT 25 MPH. ADDITIONAL STORMS WERE DEVELOPING
SOUTHWARD INTO NORTH CENTRAL PHILLIPS COUNTY.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIXTEEN-MILE
CORNER...PLEASANT VALLEY...JULESBURG...FAIRFIELD AND AMHERST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 4051 10205 4069 10251 4100 10234 4100 10210
4100 10205
TIME...MOT...LOC 2254Z 286DEG 22KT 4096 10231
GIMMESTADLocal storm report, Jul 3, 5:45 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 SW STRASBURG 39.71N 104.33W
07/03/2009 M1.75 INCH ARAPAHOE CO AMATEUR RADIO
WATCHING WHEAT FIELD BEING DESTROYED
0537 PM HAIL 4 S STRASBURG 39.68N 104.30W
07/03/2009 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
COUNTY ROAD 149
0344 PM HAIL 1 NE ERIE 40.04N 105.03W
07/03/2009 E1.00 INCH WELD CO TRAINED SPOTTER
0323 PM HAIL 3 W PLATTEVILLE 40.22N 104.88W
07/03/2009 M1.00 INCH WELD CO TRAINED SPOTTER
HWY 66 AND COUNTY ROAD 19.
&&
BENTONLocal storm report, Jul 3, 6:56 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
656 PM MDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 8 S AGATE 39.35N 103.95W
07/03/2009 E60.00 MPH ELBERT CO TRAINED SPOTTER
BLOWING DEBRIS
0540 PM HAIL 2 SW STRASBURG 39.71N 104.33W
07/03/2009 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
WATCHING WHEAT FIELD BEING DESTROYED
0537 PM HAIL 4 S STRASBURG 39.68N 104.30W
07/03/2009 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
COUNTY ROAD 149
0344 PM HAIL 1 NE ERIE 40.04N 105.03W
07/03/2009 M1.00 INCH WELD CO TRAINED SPOTTER
0323 PM HAIL 3 W PLATTEVILLE 40.22N 104.88W
07/03/2009 M1.00 INCH WELD CO TRAINED SPOTTER
HWY 66 AND COUNTY ROAD 19.
&&
BENTONSpecial weather statement, Jul 3, 7:08 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
708 PM MDT FRI JUL 3 2009
COZ046-047-040200-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
708 PM MDT FRI JUL 3 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
CENTRAL LINCOLN COUNTY
EAST CENTRAL ELBERT COUNTY
AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
LIMON...MOVING EAST AT 35 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIMON...
HUGO...GENOA AND ARRIBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3897 10345 3920 10392 3945 10380 3948 10316
3914 10315
TIME...MOT...LOC 0108Z 283DEG 29KT 3933 10375
GIMMESTADLocal storm report, Jul 3, 9:41 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
941 PM MDT FRI JUL 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST 9 S NEW RAYMER 40.48N 103.83W
07/03/2009 E60.00 MPH MORGAN CO TRAINED SPOTTER
SUSTAINED WIND SPEEDS ESTIMATED 30-40 MPH WITH NUMEROUS
HIGHER GUSTS.
0643 PM TSTM WND GST 8 S AGATE 39.35N 103.95W
07/03/2009 E60.00 MPH ELBERT CO TRAINED SPOTTER
BLOWING DEBRIS
0540 PM HAIL 2 SW STRASBURG 39.71N 104.33W
07/03/2009 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
WATCHING WHEAT FIELD BEING DESTROYED
0537 PM HAIL 4 S STRASBURG 39.68N 104.30W
07/03/2009 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
COUNTY ROAD 149
0344 PM HAIL 1 NE ERIE 40.04N 105.03W
07/03/2009 M1.00 INCH WELD CO TRAINED SPOTTER
0323 PM HAIL 3 W PLATTEVILLE 40.22N 104.88W
07/03/2009 M1.00 INCH WELD CO TRAINED SPOTTER
HWY 66 AND COUNTY ROAD 19.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 44 min |
| Jul 3, 7:08 PM MDT | Special Weather Statement | BOU | Lincoln | 52 min |
| Jul 3, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 29 min |
| Jul 3, 9:45 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 45 min |
| Jul 3, 10:26 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
| Jul 4, 3:43 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 62 min |
| Jul 4, 5:11 PM MDT | Areal Flood Advisory | BOU | Douglas | 94 min |
| Jul 4, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 24 min |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.